Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 16, NWS Dodge City, KS

April 10, 1995Pawnee County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 10, 1995, 2:22 AM CDT for Pawnee County, Kansas. It was in force for 38 min.

The area

The counties it named.

The facts

Issued
Apr 10, 1995, 2:22 AM CDT (07:22 UTC)
Expired
Apr 10, 1995, 3:00 AM CDT
In force
38 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Pawnee County, KS

The radar

The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDDC 100722 RRA
SVRDDC
KSC145-100800-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
222 AM CDT MON APR 10 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  300 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...WESTERN PAWNEE COUNTY
 
AT 220 AM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES WEST
OF LARNED BETWEEN ROZEL AND SANFORD ON HIGHWAY 156. THE STORM WAS MOVING
NORTH NORTHEAST AT 40 MILES AN HOUR AND WILL BE OVER OPEN FARM LAND JUST
WEST OF ASH VALLEY BY 235 AM CDT. IF YOU ARE IN OR NEAR THE PATH OF THIS
STORM SEEK SAFE SHELTER NOW.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:21 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 9, 9:21 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT SUN APR 9 1995

MESSY FCST. WHOLE THING WL HINGE ON TRACK OF SFC LOW. ATTM MAX PRESFR
BTWN AMA/CDS SO APRS MRNG ETA IS BEST WITH SLOWER/FARTHER S TRACK. THO
CANNOT RULE OUT ELEVTD CNVCTN...CHCS MUCH SMLR AND BEST CHC PCPN TO BE
ISENT LIFTG OVR CD DOME. MDLS IGNORING CD DOME OVR RGN BUT WITH GD UVVS
TNGT/TMRW XPCT PCPN A SURE BET SO CATEGORICAL BOTH PDS. OTR PBLM IS WHN
TO GO FOR SNOW. TEMPS ALRDY BLO GUID AND EVAP COOLING SHD GIVE SNOW FM
DDC W BY MRNG SO WL PUT THOSE ZNS IN WITH WRN ZNS. FOR TEMPS...MID 30S
LKS OKAY BUT SHD BE LTL CHG TMRW...MAY EVEN CONT TO SLOLY FALL SO BEST
WORDING IS NEARLY STDY IN MID TO UPR 30S SINCE BLV MDLS UNDERESTIMATE
CAA FOR TMRW. JUST SAW 00Z H5 ANAL SHWG 100KTS ON W SIDE OF UPR TROF AT
LAS SO UPR SYS SURE TO COME OUT FARTHER S AND SLOWER THAN ANY OF ERLIER
FCSTS. MAY HV TO MOVE WSW FARTHER S BASED ON THIS BUT WL HOLD TIGHT TIL
HV ~SEEN NEW MDL RUN.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:25 AM CDTSevere Thunderstorm WarningDDCStafford33 min
Apr 10, 2:32 AM CDTSevere Thunderstorm WarningDDCBarber28 min
Apr 10, 2:56 AM CDTSevere Thunderstorm WarningDDCRush34 min
Apr 10, 3:03 AM CDTSevere Thunderstorm WarningDDCBarber27 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.